Mayo Clinic Connect
Can anyone tell me the best way to taper off Klonopin? I feel it does nothing for my anxiety
Liked by falon, fluffykitty
@kittymama I was on 2mg Klonopin for many, many years. Just recently I got my doctor to help me make a plan to get off because it no longer worked for my anxiety. She helped me make a plan to taper by 0.125mg every two weeks. My tablets come in 0.5mg so I take away 1/4 of a tablet every 2 weeks. It is easy because my tablets are scored so they're easy to break into quarter tablets. I take my Klonopin divided into three doses a day. So far it is working but with some increased anxiety and "brain zaps" both of which are hard to cope with but I am determined to get through this. Good luck to you. If I could give any advice it would be to get your doctor involved and keep them involved for the duration of your taper. I see my doctor every 2 weeks. We talk about how I am feeling, do I need to slow the taper, or am I coping with the withdrawal symptoms fairly well. Hope this helps. Blessings.
Liked by Lisa Lucier, fluffykitty, sears
Thank you so much. My Dr. wanted me to taper much faster than this and I was leary of her recommendation. I will follow yours. Blessings to you also!
Liked by falon, fluffykitty, sears
Jump to this post
@kittymama Hi, I also am tapering off Klondpin after 20 years. I started around October 2018. I took 1.5mg at night. I just no longer need it but was scared to go off. But decided to taper and to my surprise I am still not having any withdrawals that are hard to deal with. I am going down 10% of the pill every 2 to 3 weeks. That is very slow, but with good results. Just a little sleeplessness once in a while. But I am also taking melatonin 5mgs at night. I am currently at .125mg. I am very happy with my taper. The slower, the better my doctor said. And when I get to the last dose, he said take it every other night. It’s tedious to cut that last 1/2 pill but so worth going slow. Best wishes to you.
Liked by Ellen, sears
I just noticed you are fluffykitty and I am kittymama! I have just starting taking a magnesium supplement called CALM. The reviews were really encouraging! I will let you know if it helps me.
Liked by fluffykitty
@kittymama I have been reading about taking magnesium and zinc too. I think it has a calming effect. I’m going to try it. Let me know how your taper goes. I’m going to take less Klonopin tonight. Can’t wait to get off it. But I have to say it did help me years ago. I’m so glad I haven’t had the terrible withdrawals so many people have had. All our bodies are so different.
Liked by sears
Yes, I want off it too, I don't think it is helping and I don't like the idea of being addicted to it. I will try in a couple of weeks when this never-ending hell of a Michigan winter is over (hopefully!)
@kittymama – just to let you know, I changed the title of this discussion to Klonopin Taper to help others looking for that topic specifically.
Liked by kittymama, Ellen, zrehabs
I'm weaning off Klonopin, about half way through now. I've started hearing voices, which is to say (for example) that I'm in the kitchen or somewhere else in the house and I hear my husband calling me from another room. However I know that my husband is at work. No one else is in the house. It seems very real to me, so much so that I go looking where I think the voice is coming from. Anyone else have this or am I just crazy?
Liked by Merry, Volunteer Mentor
@falon– Falon- No you are not going crazy although I bet when this happened you might have thought so, or hid under a chair. Hallucinations can appear very very real and just scare the hell out of us when they happen. They really are more common than people think. But because of their stigma from history when people were locked up for it very few people admit to it. Withdrawing from Klonopin an be very tricky and when you experience withdrawal symptoms they can be as bad as if you stopped cold turkey. This being said I would encourage you to see your doctor about it. There could be another cause so it's best to be safe about it. Please look up drug interactions and alcohol use while taking this. Was this a one time thing or have you had more hallucinations?
@merbreb -Hi Merry-These episodes happen a couple of times a day almost every day. Thanks for the heads-up about drug interactions and alcohol. I am a non-drinker so that's not an issue but I will definitely check with my Dr. about drug interactions as I am on other medications as well. But this just started when I was about half way through my taper.
Liked by Merry, Volunteer Mentor, Ellen
I am in the same ? Dilemma!
Taking Clonazapam many years at (too high a dose!)
I have stomach cramps while tapering.
Have a call in to prescriber.
My Gastroenterologist said the pain, cramping is not from IBS … it is from withdrawal from Clonazapam.
Strange, the prescribing doctor never said that was a possibility.
The prescriber always want to blame withdrawal symptoms on something else. Most , not all, want to prescribe these meds and then wash their hands when it comes to tapering.
Liked by lioness
@helenfrances My psychiatrist is real good about letting me know how to withdraw from a drug. Just don't stop it all of a sudden. My daughter had a doctor in San Diego just to stop her anti-anxiety med and she had a seizure. Maybe you are getting off of Klonopin too fast. I don't know I'm not a doctor. Thinking of you and hoping you are feeling better.
Liked by lioness, sears
Thank you! I was wondering about this also. I'm on a small dose at bedtime to help me sleep. I've really been wanting to get off of it.
Why do you no longer want to take this?
version 22.214.171.124.3.2Page loaded in 0.627 seconds